MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 38M

EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 38M
Catalog Number 321-07-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during the assembly of the implant, the impactor tip shattered when the surgeon impacted the liner onto the tray.Item shattered on the back table.Patient was not involved with the issue.
 
Additional Manufacturer Narrative
(h3) the broken humeral liner impactor tip reported may have been the result of stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.Refer to capa2020-01 for additional details in reference to the device sterilization.However, this cannot be confirmed as the device was not available for evaluation.

Brand Name
EQUINOXE
Common Device Name
HUM LNR IMPACT TIP 38M
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10679248
Report Number1038671-2020-00580
Device Sequence Number19606522
Product Code LXH
UDI-Device Identifier10885862087171
UDI-Public10885862087171
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-07-38
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;